MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US QUICKSET; DRILLS

DEPUY ORTHOPAEDICS INC US QUICKSET; DRILLS
Catalog Number 227430500
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: h3, h6: investigation summary the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found the quickset 1pc flex drill bit 30 assembled with the quickset drill guide ii 3.8mm.Device had signs of usage and both cutter tip and flexible shaft was found deformed.No other cosmetic anomaly was identified on the device surface.This condition is consistent with multiple uses under extreme eccentric loading resulting in premature bending or failure of the drill bit; as well as exposure to unintended forces such as drilling the pin into the hole in an misaligned position.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test revealed the quickset 1pc flex drill bit 30 and quickset drill guide ii 3.8mm could not be disassembled from one another, confirming the reported event.Potential cause can be traced to a component damage caused by the deformation observed on the cutter tip.The overall complaint was confirmed as the observed condition of the quickset 1pc flex drill bit 30 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
It was reported that patient underwent total hip replacement.While drilling for a screw, the drill bit got stuck and welded into the drill guide.It could not be separated.

Brand Name
QUICKSET
Common Device Name
DRILLS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key25375341
Report Number1818910-2026-09609
Device Sequence Number18438648
Product Code HTW
UDI-Device Identifier10603295109143
UDI-Public(01)10603295109143(10)PG294772
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number227430500
Device Lot NumberPG294772
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2026
Initial Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Patient Weight95 KG